Mississippi, 2011

Damaging Winds in Mississippi, June 21, 2011

June 21, 2011 · NWS JAN · 12 events in 9 counties and zones

A broken line of severe thunderstorms swept across central Mississippi during the afternoon hours of June 21st. The thunderstorms produced mainly wind damage in the form of tree damage, roof damage, and damaged power poles and lines.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$188,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A broken line of severe thunderstorms swept across central Mississippi during the afternoon hours of June 21st. The thunderstorms produced mainly wind damage in the form of tree damage, roof damage, and damaged power poles and lines. A tree also landed on a car along Highway 35 in Marion County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 21, 11:01 AM CST, 4 minutes earlier.

Area forecast discussion, Jun 21, 11:01 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1201 PM CDT TUE JUN 21 2011

.UPDATE...THE FORECAST HAS BEEN ADJUSTED TO INCREASE POPS ACROSS WRN
ZONES WHERE A CELLS HAVE BEEN PERSISTENTLY TRAINING THIS MORNING.
SCATTERED CONVECTION HAS ALSO DEVELOPED ACROSS ERN ZONES IN THE
FETCH OF MOISTURE THAT HAS DEVELOPED ACROSS THE FORECAST AREA. AN
EXPANSIVE CANOPY OF CLOUDS THAT COVERS THE REGION WILL INHIBIT
AFTERNOON HEATING...RESULTING IN MUCH COOLER TEMPS
TODAY...ESPECIALLY OVER SOME WRN ZONES WHERE HIGHS WILL STRUGGLE TO
REACH THE 80S. WEAK WAVES IN THE FLOW WILL HELP WITH FORCING AND
HEALTHY UPPER DIVERGENCE IS IN PLACE. ALTHOUGH THE CHANCE OF SEVERE
STORMS HAS DECREASED FOR TODAY...ONE OR TWO EMBEDDED
STRONG...POSSIBLY SEVERE...STORMS CAN NOT BE RULED OUT. WITH
PRECIPITABLE WATER VALUES AROUND 2 INCHES THE POTENTIAL FOR PERIODS
OF HEAVIER RAINFALL EXISTS FOR THE REGION TODAY...ESPECIALLY OVER
WRN ZONES IN THE TRACK OF TRAINING STORMS.

&&

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...WATER VAPOR
IMAGERY/RUC ANALYSIS SHOWS THE CIRCULATION AROUND A NEARLY STACKED
LOW OVER CENTRAL NEBRASKA THAT IS EXPECTED TO BRING OUR CWA A GOOD
CHANCE FOR WIDESPREAD WETTING RAIN AND COOLER TEMPERATURES TODAY
THROUGH WEDNESDAY. REGIONAL RADARS WERE SHOWING PLENTY OF CONVECTION
ALONG AND JUST AHEAD OF THE ASSOCIATED COLD FRONT THAT STRETCHED
ACROSS CENTRAL OKLAHOMA AND INTO NORTHERN TEXAS. THE STACKED LOW
WILL MOVE SLOWLY NORTHEAST TODAY TO NEAR THE IOWA/MINNESOTA STATE
LINE BY THIS EVENING WITH THE TRAILING COLD FRONT DRIFTING OVER THE
OZARKS AND SOUTHEAST OKLAHOMA. EVENTHOUGH OUR CWA WILL REMAIN WELL
SOUTHEAST OF THE FRONT TODAY...THE CONTINUING MOISTURE SURGE AHEAD
OF THE FRONT WILL COMBINE WITH DAYTIME HEATING TO FUEL NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS THE NORTHWEST HALF OF OUR CWA WITH
SCATTERED CONVECTION ACROSS OUR SOUTHEAST. THE 00Z TUE JAN SOUNDING
SHOWED A PW OF 1.91IN. PWS TODAY ARE EXPECTED TO SURGE ABOVE TWO
INCHES TODAY. THE INCREASE IN CLOUD COVER AND RAIN CHANCES WILL HOLD
TEMPERATURES DOWN. THE 00Z TUE GFS MOS WAS AMONG THE HIGHEST
ENSEMBLE MEMBERS AND SEVERAL DEGREES WARMER THAN THE NAM MOS. CUT
MAX TEMPERATURES TODAY CLOSER TO THE GFS ENSEMBLE MEAN WHICH WAS
CLOSE TO THE NAM MOS. THE COOLER SURFACE TEMPERATURES WILL BE OFFSET
BY THE COOLER TEMPERATURES ALOFT MAINTAINING RELATIVELY STEEP LAPSE
RATES THIS AFTERNOON WITH VERTICAL TOTALS NEAR 28C. THE GREATEST
0-6KM SHEAR OF 20-30KTS AND GREATEST MLCAPES ABOVE 2000J/KG WILL BE
OVER THE WESTERN ZONES WHERE A FEW STRONG TO SEVERE THUNDERSTORMS
CAPABLE OF WIND GUSTS TO 60MPH...SMALL HAIL AND LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE. THE CONVECTION WILL SEE A DISTINCT
DIURNAL TREND WITH MUCH OF THE ACTIVITY DISSIPATED OVER OUR CWA
BEFORE MIDNIGHT. THE NEARLY STACKED LOW IS EXPECTED TO BEGIN
TRACKING MORE EASTWARD TUESDAY NIGHT AND NUDGE THE COLD FRONT CLOSER
TO OUR CWA. MODELS SHOW CONVECTION ALONG THE FRONT SPREADING BACK
INTO THE NORTHWEST ZONES PRIOR TO DAYBREAK WEDNESDAY MORNING. THE
COLD FRONT IS STILL EXPECTED TO STALL WEDNESDAY JUST NORTH OF OUR
CWA WHILE THE STACKED LOW TRACKS INTO THE GREAT LAKES REGION. OUR
MOIST AIRMASS WILL AGAIN DESTABILIZE WITH WITH DAYTIME HEATING AND
LEAD TO SCATTERED TO NUMEROUS STORM COVERAGE ACROSS OUR CWA. A FEW
STRONG TO SEVERE STORMS WILL AGAIN BE POSSIBLE AND MOSTLY ACROSS THE
NORTHWEST HALF OF OUR CWA. AFTERNOON HIGHS WILL CLOSE TO NORMAL AND
NEAR 90 DEGREES AT MOST SITES. GUIDANCE TEMPERATURES WERE CLOSER
WEDNESDAY. ALTHOUGH THE FRONTAL BOUNDARY WILL REMAIN STALLED NORTH
OF OUR CWA WEDNESDAY NIGHT...DRIER AIR ALOFT IS EXPECTED TO MOVE
INTO OUR CWA FROM THE NORTHWEST. THE GFS IS MORE PRONOUNCED WITH
THIS LIKELY ENDS PCPN A LITTLE TOO FAST WEDNESDAY EVENING. HAVE
MAINTAINED POPS ACROSS THE NORTHWEST THROUGH MIDNIGHT GRADUALLY
TAPERING OFF TO THE SOUTHEAST BY MORNING. MODEL RUN ACCUMULATIONS
THROUGH WEDNESDAY NIGHT ARE STILL SHOWING MORE THAN ONE INCH TOTALS
OF MUCH NEEDED RAINFALL ACROSS THE NORTHWEST HALF OF THE AREA WITH
LIGHTER QPF ACROSS OUR SOUTHEAST. /22/

.LONG TERM...THURSDAY THROUGH TUESDAY...THE PRIMARY CONCERNS WILL BE
THE CONTINUATION OF TROPICAL MOISTURE OVER THE REGION TO BRING SOME
NEEDED RAINFALL RELIEF FOR THE ARKLAMISS REGION AND ITS AFFECT ON
ABOVE NORMAL DAYTIME HIGHS. ALSO MODELS AND ENSEMBLES KEEPING AN
ACTIVE NORTHWEST FLOW PATTERN FOR THIS WEEKEND INTO EARLY NEXT WEEK.
THIS MAY KEEP TEMPS FROM GETTING VERY FAR ABOVE NORMAL.

LATEST SATELLITE TPW DERIVED IMAGERY SHOWED THE TROPICAL MOISTURE
(PWATS OF 2+ INCHES) HAD MADE AN EARLY ARRIVAL INTO THE SOUTHWEST
PORTION OF THE ARKLAMISS. LATEST SATELLITE IMAGERY ALSO SHOWED
AN UPPER TROUGH OVER THE PLAINS.

LONGTERM MODELS AND ENSEMBLES ARE BRINGING ABOUT A SHORT TERM CHANGE
TO OUR WEATHER PATTERN. A STACK CLOSED LOW AND ASSOCIATED TROUGH
WILL BE OVER THE MISSISSIPPI VALLEY WITH THE CLOSED STACKED LOW IN
THE UPPER PORTION. THIS WILL BRING SOME HEIGHT FALLS TO THE REGION
AND GOOD PRECIPITABLE WATER OF 2 INCHES PLUS...WHICH SPELLS LOCALLY
HEAVY TROPICAL DOWNPOURS OF RAINFALL WITH SOME UPPER DIVERGENCE. THE
RAIN AND CLOUD COVER WILL BRING SOME SOME RELIEF TO OUR ABOVE NORMAL
DAYTIME TEMPERATURE REGIME. THE BEST HEIGHT FALLS AND FORCING WILL
OCCUR WELL NORTH OF THE REGION WITH THE STACKED CLOSED LOW. ON
THURSDAY-FRIDAY A WEAK SURFACE BOUNDARY WILL BECOME STATIONARY AS IT
ATTEMPTS TO APPROACH THE REGION AND THEN GET PUSHED BACK TO THE
NORTH. THE SURFACE BOUNDARY WILL SEND OUTFLOW BOUNDARIES...WHICH MAY
COMBINE WITH OTHER STORM OUTFLOW BOUNDARIES AND THE SEA BREEZE
BOUNDARY FOR LOCALLY HEAVY RAINS. THERE WILL BE ENOUGH
INSTABILITY...LAPSE RATE AND THERMODYNAMICS FOR SOME ISOLATED STRONG
TO SEVERE STORMS WITH THE AID OF UPPER DIVERGENCE ALOFT. AS WE GO
TOWARD THE WEEKEND THE HIGH PWATS GET USHERED SOUTH OF THE REGION
WITH PRECIP WATER AT 1.5 TO 1.8 INCHES. THE CLOSED STACK LOW WILL
LIFT NORTHEAST INTO SOUTHEAST CANADA. THIS WILL PUSH THE TROUGH AXIS
EAST OF THE REGION FOR THE WEEKEND. MODELS HAVE MODIFIED OUR PATTERN
FOR THIS WEEKEND INTO EARLY NEXT WEEK. THEY KEEP THE MEAN RIDGE AXIS
WEST IN THE PLAINS WHILE PUTTING THE REGION INTO AN ACTIVE NORTHWEST
FLOW PATTERN FOR THIS WEEKEND INTO EARLY NEXT WEEK. WITH COOLER AIR
ALOFT PROVIDING LAPSE RATES...DECENT VT AND DCAPE WILL PROVIDE THE
RISK FOR ISOLATED STRONG TO SEVERE STORMS FROM THE NORTHWEST DURING
THE PERIOD.  ALL MODELS ARE IN AGREEMENT TO BRINGING SOME RAIN
RELIEF TO THE REGION. AVERAGE MODEL QPF RANGES FROM ONE TO TWO
INCHES...WHILE THE 5 DAY QPF RANGES FROM NEAR 1 TO 1.5 INCHES. SO
WITH THIS IN MIND WILL KEEP THE MENTION OF ISOLATED STRONG TO SEVERE
STORMS FOR THURSDAY IN THE HWO WITH THE RISK OF LOCALLY HEAVY RAINS
OF TWO INCHES.

AS FAR AS TEMPS ARE CONCERN MADE A BLEND OF MEX...GMOS AND ENSEMBLE
GUIDANCE.

AS FAR AS POPS ARE CONCERN MADE SOME ADJUSTMENTS TO MEX AND ENSEMBLE
GUIDANCE.

&&

.AVIATION...MOIST AIRMASS IN PLACE WILL FUEL SCATTERED TO NUMEROUS
SHOWERS AND EMBEDDED THUNDERSTORMS AROUND THE REGION THROUGH EARLY
THIS EVENING. PATCHY MVFR CONDITIONS WILL EXIST ACROSS THE REGION
DURING THIS PERIOD AWAY FROM THUNDERSTORMS DUE TO CEILINGS...BUT IFR
CONDITIONS ARE EXPECTED IN AREAS OF HEAVY DOWNPOURS. WINDS WILL
GENERALLY BE FROM THE SOUTH AT 10 TO 15 MPH TODAY...AND PERHAPS A
LITTLE GUSTY AT TIMES. SOME STORMS COULD BE A LITTLE POTENT AND
PRODUCE TOPS TO 50 KFT AND AT LEAST MODERATE TURBULENCE. ANTICIPATE
MUCH OF THE ACTIVITY ACROSS THE REGION DIMINISHING THIS
EVENING...ALTHOUGH A FRONTAL BOUNDARY DROPPING IN FROM THE NORTH
COULD CONTINUE TO TRIGGER THUNDERSTORMS AROUND THE
GLH/GWO/TVR/GTR/CBM AXIS THROUGH THE NIGHT. /BB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22/17/03/BB
Hazardous weather outlook, Jun 21, 8:28 AM CST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
928 AM CDT TUE JUN 21 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>037-
040>044-047>049-053-059-060-221430-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE-JEFFERSON-
ADAMS-
928 AM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...NORTHEASTERN LOUISIANA AND PORTIONS OF CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS OF 45 MPH...SMALL
HAIL AND TORRENTIAL RAINFALL WILL BE POSSIBLE THROUGH THIS AFTERNOON
ACROSS PORTIONS OF THE ARKLAMISS MAINLY ALONG AND NORTHEAST OF THE
NATCHEZ TRACE CORRIDOR. A FEW STORMS DURING THIS TIME WILL HAVE THE
POTENTIAL TO BE SEVERE WITH WINDS UP TO 60 MPH AND PERHAPS HAIL UP TO
QUARTER SIZE. MOST OF THIS ACTIVITY WILL DISSIPATE BY THIS EVENING BUT
ADDITIONAL STRONG THUNDERSTORMS WITH WIND GUSTS TO 40 MPH AND LOCALLY
HEAVY RAIN MAY MOVE BACK INTO NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS...AND NORTHWEST MISSISSIPPI LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN WEDNESDAY
AND THURSDAY AFTERNOONS MAINLY NORTHWEST OF THE NATCHEZ TRACE AS A
COLD FRONT STALLS IN THE RICH TROPICAL MOISTURE ACROSS THE OUTLOOK
AREA. LOCALLY HEAVY RAINFALL OF UP TO 2 INCHES AND DAMAGING WINDS
WILL BE THE PRIMARY RISKS FROM THESE STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ031-038-039-045-046-050>052-054>058-061>066-072>074-221430-
LOWNDES-WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
928 AM CDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS OF 45 MPH...SMALL
HAIL AND TORRENTIAL RAINFALL WILL BE POSSIBLE FROM MIDDAY THROUGH
EARLY THIS EVENING ACROSS PORTIONS OF THE ARKLAMISS SOUTHEAST OF THE
NATCHEZ TRACE CORRIDOR. A FEW STORMS DURING THIS TIME WILL HAVE THE
POTENTIAL TO BE SEVERE WITH WINDS UP TO 60 MPH AND PERHAPS HAIL UP TO
QUARTER SIZE. MOST OF THIS ACTIVITY SHOULD DISSIPATE...OR WEAKEN
CONSIDERABLY...WELL BEFORE MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN WEDNESDAY
AND THURSDAY AFTERNOONS MAINLY NORTHWEST OF THE NATCHEZ TRACE AS A
COLD FRONT STALLS IN THE RICH TROPICAL MOISTURE ACROSS THE OUTLOOK
AREA. LOCALLY HEAVY RAINFALL OF UP TO 2 INCHES AND DAMAGING WINDS
WILL BE THE PRIMARY RISKS FROM THESE STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Special weather statement, Jun 21, 7:56 AM CST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
856 AM CDT TUE JUN 21 2011

ARZ075-MSZ018-034-211440-
CHICOT AR-BOLIVAR MS-WASHINGTON MS-
856 AM CDT TUE JUN 21 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MCMILLAN CORNER AT 857 AM CDT...
MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN WASHINGTON...SOUTHWESTERN BOLIVAR AND NORTHERN
CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3375 9104 3356 9085 3325 9132 3338 9145
      3339 9146 3353 9130 3352 9125 3359 9122
      3359 9117 3365 9117 3368 9113 3367 9107
      3368 9104 3371 9104 3372 9108
TIME...MOT...LOC 1357Z 228DEG 23KT 3339 9131

BYB
Special weather statement, Jun 21, 8:44 AM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
944 AM CDT TUE JUN 21 2011

MSZ018-019-211530-
BOLIVAR MS-SUNFLOWER MS-
944 AM CDT TUE JUN 21 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF ROSEDALE AT 944 AM
CDT...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL SUNFLOWER AND NORTHERN BOLIVAR COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3412 9065 3400 9065 3399 9059 3374 9088
      3383 9106 3385 9106 3404 9093 3404 9089
      3408 9088 3411 9088 3413 9086 3413 9067
TIME...MOT...LOC 1444Z 213DEG 26KT 3387 9092

BYB
Local storm report, Jun 21, 10:16 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1116 AM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     TSTM WND DMG     NORTH CROSSETT          33.17N 91.94W
06/21/2011                   ASHLEY             AR   EMERGENCY MNGR

            TREE BLOWN DOWN IN TOWN

&&

BRYANT
Local storm report, Jun 21, 10:18 AM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1118 AM CDT TUE JUN 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     5 N NORTH CROSSETT      33.24N 91.94W
06/21/2011                   ASHLEY             AR   LAW ENFORCEMENT

            ONE TREE BLOWN DOWN ALONG HIGHWAY 133 NEAR THE MILO
            COMMUNITY

&&

BRYANT
Special weather statement, Jun 21, 10:35 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CDT TUE JUN 21 2011

LAZ007-015-211720-
MOREHOUSE LA-RICHLAND LA-
1135 AM CDT TUE JUN 21 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 20 MILES SOUTHWEST OF GALION AT 1135
AM CDT...MOVING NORTHEAST AT 35 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL RICHLAND AND MOREHOUSE PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3268 9196 3301 9168 3302 9146 3298 9143
      3294 9147 3290 9148 3286 9156 3280 9158
      3279 9160 3276 9158 3249 9185 3253 9192
      3259 9193 3267 9191
TIME...MOT...LOC 1635Z 218DEG 32KT 3262 9187

BYB
Special weather statement, Jun 21, 10:38 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1138 AM CDT TUE JUN 21 2011

MSZ044>046-050>052-211725-
NEWTON MS-LAUDERDALE MS-SCOTT MS-KEMPER MS-LEAKE MS-NESHOBA MS-
1138 AM CDT TUE JUN 21 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 45 MPH WIND GUSTS WAS LOCATED FROM 6 MILES NORTHEAST OF
FOREST TO COLLINSVILLE AT 1138 AM CDT...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN NESHOBA...EXTREME SOUTHEASTERN LEAKE...KEMPER...
EASTERN SCOTT...NORTHWESTERN LAUDERDALE AND NORTHERN NEWTON COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3279 8918 3289 8845 3243 8881 3232 8954
TIME...MOT...LOC 1638Z 213DEG 28KT 3241 8937 3249 8886

BYB

The radar

The Jackson/Brandon,MS radar (KDGX), 82 km away, was scanning. The volume nearest the first event began at 17:03 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Neshoba

When
June 21, 11:05 AM CST
Where
Neshoba County, 1.38 mi W of Dixon
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.667, -89.243

A tree was blown down across County Road 402 and County Road 430 southwest of Philadelphia.

Thunderstorm Wind, Warren

When
June 21, 11:55 AM CST
Where
Warren County, 1.5 mi SSE of Vicksburg
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
32.330, -90.870

Several trees were blown down along with a power line.

Thunderstorm Wind, Oktibbeha

When
June 21, 12:25 PM CST
Where
Oktibbeha County, 1.87 mi E of Starkville Bryan Arp
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.430, -88.818

Power lines were blown down in Starkville. A tree was blown down across Mount Olive Road south of Starkville.

Thunderstorm Wind, Lowndes

When
June 21, 12:40 PM CST
Where
Lowndes County, 0.9 mi SW of Flynn
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Public
Coordinates
33.520, -88.460

Power lines were blown down near Columbus Lake along Wilkins-Wise Road. Six trees were blown down and three power poles were snapped in Columbus.

Thunderstorm Wind, Adams

When
June 21, 2:40 PM CST
Where
Adams County, 3.65 mi SSW of Cranfield
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.480, -91.240

A few trees were blown down along Liberty Road.

Thunderstorm Wind, Lauderdale

When
June 21, 3:28 PM CST
Where
Lauderdale County, 0.69 mi S of Suqualena
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.440, -88.830

A few trees were blown down in Suqualena.

Thunderstorm Wind, Lauderdale

When
June 21, 3:42 PM CST
Where
Lauderdale County, 1.36 mi ENE of Bailey
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.480, -88.710

A few trees were blown down northwest of Marion.

Thunderstorm Wind, Marion

When
June 21, 4:20 PM CST to 4:30 PM CST
Where
Marion County, 0.88 mi SE of Neb to 4.23 mi ESE of Columbia
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
31.220, -89.891

A swath of wind damage tracked across areas just south of Columbia. A large tree was blown down on Highway 35, blocking the road. The tree also landed on a car however no injures occurred. A tree was also blown down across Lampton Hilltop Road southeast of Columbia.

Thunderstorm Wind, Lamar

When
June 21, 4:47 PM CST
Where
Lamar County, 1.89 mi SE of Otob
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.277, -89.582

Several trees were blown down just south of Highway 98 in west-central Lamar County near the Marion County line.

Thunderstorm Wind, Lamar

When
June 21, 5:04 PM CST
Where
Lamar County, 0.64 mi ESE of Purvis
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
31.148, -89.409

A tree was blown onto a house along Lakeview Circle causing major damage to the roof. A tree fell on a mobile home along J. Barnes Road, splitting the home in half. A few trees were blown down across roads around Purvis.

Thunderstorm Wind, Lamar

When
June 21, 5:06 PM CST
Where
Lamar County, 1.78 mi SE of Wardwell Station
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.309, -89.353

Trees were blown down along Interstate 59 near mile marker 64.

Thunderstorm Wind, Forrest

When
June 21, 5:12 PM CST
Where
Forrest County, 0.59 mi E of Bonhomie
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.280, -89.310

A few trees were blown down in the Dixie Community.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2011Every state in 2011This day in weather historyWarnings in Mississippi, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317022, 317044, 317008, 317031, 317056, 317069, 317075, 317074, 317082, 317110, 317091, 317097.